Alert archive / Idaho / Special Weather Statements in 2023
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 3, 2023, 4:21 PM MDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2023, 4:21 PM MDT (22:21 UTC)
- Expired
- Aug 3, 2023, 5:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Boise, ID
- Hail
- 0.88 in
- Wind
- 40
The radar
The Boise radar (KCBX), 168 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WWUS85 KBOI 032221
SPSBOI
Special Weather Statement
National Weather Service Boise ID
421 PM MDT Thu Aug 3 2023
IDZ015-032315-
Southwest Highlands ID-
421 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southeastern Owyhee
County through 515 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near
Murphy Hot Springs, or near Jarbidge, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Murphy Hot Springs around 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4225 11563 4215 11515 4200 11513 4199 11528
4200 11557
TIME...MOT...LOC 2221Z 163DEG 9KT 4197 11535
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
ALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:24 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 3, 2:24 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Boise ID
224 PM MDT Thu Aug 3 2023
.SHORT TERM...Tonight through Saturday night...A weak upper level
trough will remain nearly overhead tonight, increasing the chance
for thunderstorms to continue through the overnight hours. As this
moves away Friday morning, we will have a relative minimum in
convective activity until mid-afternoon. By late afternoon,
thunderstorms will again develop, especially in the mountains of
central Idaho and in southeast Oregon. Some strong storms are
possible. These storms will move generally north and out of the area
by Saturday morning, but overnight thunderstorms are again possible -
most notably in Harney County. On Saturday, thunderstorms will
be mainly in the north, but with a still-worth-mentioning-chance
(5-25%) in the south. Temperatures will be a few degrees below
normal each day due to extensive cloud cover. Wind gusts from
thunderstorms could approach 50 mph, with 30-40 mph likely in
many areas. The best chance for these outflows is over southeast
Oregon.
.LONG TERM...Sunday through Thursday...Occasional upper level
systems will move through generally westerly flow through the long
term. Operational runs differ on timing, as usual. However, there is
high confidence that the first one will move through Sunday,
bringing showers and thunderstorms mainly across the north. After
that, several more will move through but they are expected to be
fairly weak. Each one will bring a small increase in wind and also
an increase in the chance of showers and thunderstorms. Temperatures
will be slightly below normal through at least Thursday. In fact
there is a less than 5% chance of reaching 100 degrees anywhere in
the area through Thursday.
&&
.AVIATION...Mainly VFR. Scattered to numerous showers and
thunderstorms will continue through the night. Smoke will reduce
visibility to MVFR at times near wildfires. Surface winds outside of
storms: mainly east to southeast 5-15 kt, except winds becoming NW-
NE 5-12 kt in the Treasure Valley after 03/18Z. Gusty outflow winds
to 25-40 kt and locally heavy showers possible with thunderstorms.
Winds aloft at 10kft MSL: variable 5-15 kt.
Weekend Outlook...Mainly VFR. Afternoon showers and thunderstorms
Friday through Sunday, with highest coverage expected on Friday.
Thunderstorms will be capable of outflow wind gusts to 25-40 kt and
local heavy rainfall. Smoke will reduce visibility near active
wildfires. Breezy afternoon surface winds each day, mainly W to NW
10-25 kt.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ400-420-424-426.
Red Flag Warning until 11 PM MDT Friday IDZ423.
OR...Red Flag Warning until 11 PM MDT /10 PM PDT/ Friday
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...SP
LONG TERM....SP
AVIATION.....SPIn the hours before
Local storm report, Aug 3, 1:29 PM MDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
129 PM MDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flash Flood 1 NE Featherville 43.61N 115.26W
08/02/2023 Elmore ID Trained Spotter
Station Elevation: 4546 ft.
&&
WHSpecial weather statement, Aug 3, 3:28 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Boise ID
328 PM MDT Thu Aug 3 2023
IDZ011-013-032215-
West Central Mountains ID-Boise Mountains ID-
328 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern Boise
and southwestern Valley Counties through 415 PM MDT...
At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trail Creek Summit, or 21 miles northwest of Lowman, moving south at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hardscrabble Campground and Trail Creek Summit around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4443 11596 4440 11577 4407 11581 4415 11618
TIME...MOT...LOC 2127Z 017DEG 12KT 4431 11592
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SASpecial weather statement, Aug 3, 3:33 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Boise ID
233 PM PDT Thu Aug 3 2023
ORZ062-032215-
Baker County OR-
233 PM PDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern Baker
County through 315 PM PDT...
At 233 PM PDT, Doppler radar was tracking a strong thunderstorm over
Mount Ruth, or 19 miles southwest of North Powder. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Baker
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4501 11806 4499 11798 4465 11813 4472 11839
4475 11837 4475 11829 4483 11832 4487 11828
4487 11823 4494 11823 4495 11825 4502 11819
4505 11811
TIME...MOT...LOC 2133Z 022DEG 3KT 4490 11826
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SASpecial weather statement, Aug 3, 3:52 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Boise ID
252 PM PDT Thu Aug 3 2023
ORZ062-063-032230-
Malheur County OR-Baker County OR-
252 PM PDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern Malheur
County through 330 PM PDT...
At 251 PM PDT, Doppler radar was tracking a strong thunderstorm near
Sheep Rock, or 43 miles south of Baker City, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Malheur County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4433 11780 4404 11780 4405 11823 4426 11823
4426 11835
TIME...MOT...LOC 2151Z 263DEG 6KT 4418 11812
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ALSpecial weather statement, Aug 3, 4:16 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Boise ID
316 PM PDT Thu Aug 3 2023
ORZ063-032300-
Malheur County OR-
316 PM PDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southeastern Malheur
County through 400 PM PDT...
At 316 PM PDT, Doppler radar was tracking a strong thunderstorm near
Scott Reservoir, or 10 miles southeast of Rome, moving west at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Scott Reservoir around 420 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4295 11716 4248 11739 4255 11770 4302 11751
TIME...MOT...LOC 2216Z 110DEG 10KT 4272 11748
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SASpecial weather statement, Aug 3, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
421 PM MDT Thu Aug 3 2023
IDZ015-032315-
Southwest Highlands ID-
421 PM MDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southeastern Owyhee
County through 515 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near
Murphy Hot Springs, or near Jarbidge, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Murphy Hot Springs around 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4225 11563 4215 11515 4200 11513 4199 11528
4200 11557
TIME...MOT...LOC 2221Z 163DEG 9KT 4197 11535
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ALThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:17 PM MDT | Flash Flood Warning | BOI | Boise | 3 hr |
| Aug 3, 3:28 PM MDT | Special Weather Statement | BOI | Boise | 47 min |
| Aug 3, 3:52 PM MDT | Special Weather Statement | BOI | 38 min | |
| Aug 3, 5:30 PM MDT | Special Weather Statement | BOI | Ada | 45 min |
| Aug 3, 5:31 PM MDT | Special Weather Statement | BOI | Elmore | 44 min |
| Aug 3, 5:33 PM MDT | Special Weather Statement | BOI | Elmore | 42 min |
| Aug 3, 5:35 PM MDT | Areal Flood Advisory | BOI | Elmore | 3 hr |
| Aug 3, 5:49 PM MDT | Special Weather Statement | BOI | Owyhee | 41 min |
| Aug 3, 5:54 PM MDT | Areal Flood Advisory | BOI | Ada, Boise | 109 min |
| Aug 3, 2:57 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 48 min |
| Aug 3, 3:06 PM MDT | Flash Flood Warning | BOI | Baker | 3 hr |
| Aug 3, 3:25 PM MDT | Areal Flood Advisory | BOI | Baker | 3 hr |
| Aug 3, 3:33 PM MDT | Special Weather Statement | BOI | Baker | 42 min |
| Aug 3, 4:16 PM MDT | Special Weather Statement | BOI | Malheur | 44 min |
| Aug 3, 4:34 PM MDT | Flash Flood Warning | BOI | Malheur | 108 min |
| Aug 3, 5:46 PM MDT | Special Weather Statement | BOI | Baker | 44 min |
Nearby
Special Weather Statements in Idaho, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.